Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 159, NWS Raleigh, NC

July 5, 2016Durham County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2016, 5:46 PM EDT for Durham County, Wake County, North Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 5:46 PM EDT (21:46 UTC)
Expired
Jul 5, 2016, 6:30 PM EDT
In force
44 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Durham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:46 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
427 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

512 
WUUS52 KRAH 052146
SVRRAH
NCC063-183-052230-
/O.NEW.KRAH.SV.W.0159.160705T2146Z-160705T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 630 PM EDT

* AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RDU
  INTERNATIONAL...OR 8 MILES NORTHWEST OF RALEIGH...MOVING EAST AT 25
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...DURHAM...CARY...WAKE FOREST...ZEBULON...
  RDU INTERNATIONAL...MORRISVILLE...ROLESVILLE...
  FALLS LAKE STATE REC AREA AND BETHESDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7833 3590 7831 3583 7826 3581 7827
      3580 7885 3594 7889 3602 7886 3607 7876
      3608 7869
TIME...MOT...LOC 2146Z 265DEG 20KT 3592 7875 

HAIL...1.00IN
WIND...60MPH
 
$$

26
1 follow-up statement
998 
WWUS52 KRAH 052209
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT TUE JUL 5 2016

NCC063-052218-
/O.CAN.KRAH.SV.W.0159.000000T0000Z-160705T2230Z/
DURHAM NC-
609 PM EDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DURHAM COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7833 3590 7831 3583 7826 3581 7827
      3580 7885 3587 7887 3587 7883 3593 7880
      3592 7876 3594 7873 3606 7865
TIME...MOT...LOC 2208Z 265DEG 20KT 3593 7860 

$$

NCC183-052230-
/O.CON.KRAH.SV.W.0159.000000T0000Z-160705T2230Z/
WAKE NC-
609 PM EDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN WAKE COUNTY...

AT 608 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAKE
FOREST...OR 8 MILES NORTHEAST OF RALEIGH...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...ZEBULON...RDU INTERNATIONAL...
MORRISVILLE...ROLESVILLE...PURNELL...
WILLIAM B UMSTEAD STATE PARK AND FALLS LAKE BOAT RAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7833 3590 7831 3583 7826 3581 7827
      3580 7885 3587 7887 3587 7883 3593 7880
      3592 7876 3594 7873 3606 7865
TIME...MOT...LOC 2208Z 265DEG 20KT 3593 7860 

HAIL...<.75IN
WIND...60MPH
 
$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 5, 2:55 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
255 PM EDT TUE JUL 5 2016

.SYNOPSIS...
Central North Carolina will maintain its position on the southern
fringe of the westerlies in broad cyclonic flow aloft through
Thursday. A shortwave ridge will temporarily build over the region
Friday into Friday night, however, cyclonic flow aloft will
return over the weekend.

&&

.NEAR TERM /Today and Tonight/...
As of 255 pm Tuesday...

...A heat advisory remains in effect this afternoon across eastern
portions of the Sandhills and southern coastal plain counties...

A weak-low amplitude mid-level shortwave trough over the lower TN
Valley will move slowly eastward into the Southern Appalachians by
late tonight.  Meanwhile, Bermuda High Pressure is strongly seated
over the Southeast Coast, as a lee-side surface trough resides over
the Piedmont of the Carolinas.

Afternoon temperatures in the mid 90s, combined with muggy dewpoints air
in the mid 70s, are supporting heat indices of 105 to 108 F across
eastern Sandhills and southern coastal plain counties. Will allow heat
advisory to expire at 7 pm.

With the approach of the weak upper trough from the west late in the
day, the better upper forcing is expected to remain north/west of
central NC this afternoon, though DPVA will increase over the N/NW
Piedmont later this evening into tonight. Strong surface heating
within a moisture-laden airmass (PWATS 1.8-2.1") should support
MLCAPE of 2000-3000 J/KG, with the least destabilization expected
across the W/NW Piedmont, on the western periphery of a lee surface
trough where dewpoints will be lowest.

With the above in mind, expect scattered convection to develop
across western portions of the state and move/spread east
throughout the afternoon and early evening, diminishing
overnight as BL cools and stabilizes.

With respect to severe threat, strong DCAPE (1000-1300 J/kg),
heighten by the presence of mid-level dry air suggest an enhanced
downburst/damaging wind/ threat with any deep convection that
develops this afternoon/early this evening.

Once convective clouds dissipate, skies are expected to clear out.
Lows in the lower to mid 70s.

&&

.SHORT TERM /Wednesday and Wednesday night/...
As of 255 pm Tuesday...

The aforementioned weak/low-amplitude shortwave trough over the
Southern Appalachians will drift slowly eastward into the area on
Wednesday. Associated mid/upper cloud cover and resultant earlier
convective initiation should keep highs Wednesday a few degrees shy
of todays temperatures, but still in the general ballpark of low to
mid 90s. The more significant change will be with sfc dewpoints,
with models showing dewpoints falling/mixing out into the mid/upper
60s to lower 70s, which should keep heat indices below advisory
criteria.

As previously alluded to, DPVA coincident with daytime heating will
support scattered shower and storms, as early as mid to late morning
in the west, moving eastward by the early afternoon. This is likely
the primary reason why models indicate less destabilization than
recent days, with MLCAPE of only 1000 to 1500 J/KG. Additionally,
mid-level flows is significantly less (15-20kts)than recent days. So
severe threat will be isolated at best.

Mild overnight lows once again in the lower to mid 70s.

&&

.LONG TERM /Thursday through Tuesday/...
As of 200 PM Tuesday...

A lingering trough will still be over the region on Thursday. Weak
low-level moisture convergence invof of this feature combined with
strong afternoon insolation within a moist airmass will support
isolated to scattered convection during the afternoon and evening
hours. Temps will remain in the low to mid 90s range, with overnight
lows in the mid 70s.

For Friday and into the early part of the weekend, a broad ridge to
our south will expand slightly to the north and east towards our
region. This will act to increase our temps and also decrease our
convective coverage as a cap develops. The warmest days are expected
to be Friday and Saturday when highs should range from the mid 90s
across the north to near 100 degrees across the south. These temps,
combined with a persistent moist airmass may result in heat advisory
criteria across southern and central portions of the forecast area.

Then a front is expected to approach the area for the latter half of
the weekend as a shortwave trough moves through New England/SE
Canada. Models are in general agreement that the front will push
through the area, but given the time of year, this will have to be
monitored as it may end up stalling somewhere over the region
through early next week. Regardless, temps should fall slightly, but
likely remain in the 90s. In addition, precip chances should
increase (closer to climo) as disturbances may track close to the
region along the stalled front.

&&

.AVIATION /18Z Tuesday through Sunday/...
As of 140 pm Tuesday...

24-hr TAF Period: Sub-VFR conditions assoc/w scattered showers and
thunderstorms will be possible at all terminals from mid/late
afternoon through midnight tonight. Latest convection allowing
models suggest greatest coverage across the northern tier, thus
will include a tempo for thunder at all TAF sites except FAY.
Once the convection diminishes with loss of heating, expect
predominately VFR conditions overnight with some patchy sub-VFR
fog possible in areas that received heavy rain.

Sub-VFR conditions associated with scattered showers and storms are
expected again on Wednesday.

Long Term: Afternoon/evening convection and patchy early morning fog
will remain possible Wed/Thu in association with a relatively active
summer pattern of broad cyclonic flow aloft. VFR conditions appear
likely Fri/Fri night as a shortwave ridge builds over the region,
however, cyclonic flow aloft will return for the weekend and chances
for convection will increase once again as an attendant cold front
approaches from the NW.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for NCZ078-085-086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KRD
AVIATION...CBL/VINCENT
Hazardous weather outlook, Jul 5, 4:49 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE JUL 5 2016

NCZ007>011-021>028-038>043-073>077-083-084-062100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
449 PM EDT TUE JUL 5 2016

...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ078-085-086-088-089-062100-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
449 PM EDT TUE JUL 5 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 325 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 5, 5:15 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     DENTON                  35.63N 80.11W
07/05/2016                   DAVIDSON           NC   PUBLIC

            TREE DOWN ALONG HIGHWAY 109. TIME ESTIMATED
            BY RADAR.

&&

SC
Local storm report, Jul 5, 5:17 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     DENTON                  35.63N 80.11W
07/05/2016                   DAVIDSON           NC   FIRE DEPT/RESCUE

            TREE DOWN ALONG HIGHWAY 109. TIME ESTIMATED
            BY RADAR.

&&

SC
Local storm report, Jul 5, 5:30 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     2 N ASHEBORO            35.75N 79.81W
07/05/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN.

&&

SC
Local storm report, Jul 5, 5:31 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     3 W ASHEBORO            35.72N 79.87W
07/05/2016                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN.

&&

SC
Special weather statement, Jul 5, 5:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT TUE JUL 5 2016

NCZ040-041-052245-
WAKE   NC-CHATHAM   NC-
541 PM EDT TUE JUL 5 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAKE
AND NORTHEASTERN CHATHAM COUNTIES UNTIL 645 PM EDT...

AT 538 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PITTSBORO...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

ADDITIONAL SCATTERED STORMS WITH WIND GUSTS UP TO 40 MPH AND
FREQUENT LIGHTNING WILL AFFECT PORTIONS OF WAKE COUNTY...FROM
RESEARCH TRIANGLE PARK TO RALEIGH TO NEAR ROLESVILLE.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...PITTSBORO...RDU INTERNATIONAL...APEX...
HOLLY SPRINGS...MORRISVILLE...JORDAN LAKE STATE REC AREA...
CROSSWINDS BOATING CENTER AND JORDAN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3589 7869 3577 7869 3562 7880 3568 7916
      3586 7916 3587 7883 3589 7882
TIME...MOT...LOC 2138Z 268DEG 17KT 3577 7911

26
Special weather statement, Jul 5, 5:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT TUE JUL 5 2016

NCZ074-075-084-052245-
RICHMOND   NC-MOORE   NC-MONTGOMERY   NC-
546 PM EDT TUE JUL 5 2016

 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN RICHMOND...MOORE AND EASTERN MONTGOMERY COUNTIES UNTIL
645 PM EDT...

AT 546 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SEAGROVE TO 14 MILES
NORTH OF ROCKINGHAM. MOVEMENT WAS EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...CARTHAGE...PINEHURST...ABERDEEN...BISCOE...
HOFFMAN...WHISPERING PINES...PINEBLUFF...ROBBINS AND ELLERBE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3508 7991 3512 7993 3551 7979 3551 7934
      3548 7936 3543 7933 3540 7930 3511 7939
      3504 7946 3501 7954
TIME...MOT...LOC 2146Z 272DEG 22KT 3549 7975 3515 7983

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:21 PM EDTSpecial Weather StatementRAHScotland24 min
Jul 5, 2:41 PM EDTSpecial Weather StatementRAHForsyth64 min
Jul 5, 3:11 PM EDTSpecial Weather StatementRAHWarren49 min
Jul 5, 4:13 PM EDTSpecial Weather StatementRAHDavidson, Stanly32 min
Jul 5, 4:25 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Montgomery, Stanly50 min
Jul 5, 4:42 PM EDTSpecial Weather StatementRAHHalifax63 min
Jul 5, 4:53 PM EDTSevere Thunderstorm WarningRAHGuilford, Montgomery, Moore, Randolph52 min
Jul 5, 5:36 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph22 min
Jul 5, 5:41 PM EDTSpecial Weather StatementRAHWake64 min
Jul 5, 5:46 PM EDTSpecial Weather StatementRAHMoore59 min
Jul 5, 5:57 PM EDTSpecial Weather StatementRAHWilson63 min
Jul 5, 5:57 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake63 min
Jul 5, 6:08 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash67 min
Jul 5, 6:11 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson49 min
Jul 5, 6:27 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Nash, Wake37 min
Jul 5, 6:31 PM EDTSpecial Weather StatementRAHHarnett59 min
Jul 5, 6:42 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson63 min
Jul 5, 7:00 PM EDTSevere Thunderstorm WarningRAHWilson38 min
Jul 5, 7:28 PM EDTSpecial Weather StatementRAHCumberland62 min
Jul 5, 7:37 PM EDTSpecial Weather StatementRAHSampson, Wayne53 min
Jul 5, 7:50 PM EDTSpecial Weather StatementRAHSampson55 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.